|Can lipodystrophy be reversed even with drug resistant virus?
Apr 22, 2008
I am a long-term HAART patient w/ a very resistant strain of HIV. I have been on just about everything! I am currently on Invirase,Kaletra,Trizivir & Resscriptor for approx. 20 months. The good news....for me....my CD-4 and V.L. are stable. Although I have had various forms of Lypo in the past....I am feeling the "belly" thing starting and facial wasting. My question is this...does it reverse itself after a med switch?
Thanks in advance for your time and energy!
| Response from Dr. Pierone
Hello and thanks for posting.
Lipodystrophy does tend to reverse after the offending agent is stopped.
Since you have a resistant strain of HIV your situation is more challenging. As a generalization, protease inhibitors have been linked to abdominal lipohypertrophy and certain nucleosides (AZT in Trizivir as an example) are associated with lipoatrophy.
So based on your resistance pattern and overall status, if a switch is feasible at this time, it might be able to lessen the risk of progressive body shape changes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Swallowing Sperm Sign Of HIV AIDS
- Itchy Skin After Kissing Cold Sore Sign Of HIV AIDS
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
- Sore On Mouth After Licking Penis Worried I Have HIV
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.